Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 41, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 12, 1999, 3:20 PM MDT for El Paso County, Colorado. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 1999, 3:20 PM MDT (21:20 UTC)
- Expired
- Jun 12, 1999, 4:25 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:30 PM MDT | Hail 0.75 | Colorado Spgs, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:50 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WUUS1 KPUB 122116 RRA SVRPUB COC041-122225- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 320 PM MDT SAT JUN 12 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 425 PM MDT * AT 320 PM MDT...RADAR SHOWED A SEVERE STORM 1 MILE NORTHWEST OF PEYTON OR 20 MILES NORTHEAST OF COLORADO SPRINGS MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED WILL BE PEYTON THROUGH 345 PM. ELLICOT BY 400 PM. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. PGW/HO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:00 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 12, 2:00 PM MDT, 1 hour 20 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 200 PM MDT SAT JUN 12 1999 WILL KEEP THIS VERY SHORT AS LARGE PORTION OF CWFA UNDER SEVERE THUNDERSTORM WATCH UNTIL 700 PM MDT. 19Z CAPES IN EXCESS OF 2000 J/KG WITH LIS OF -6 OVER WESTERN AND CENTRAL LAS ANIMAS COUNTY WITH ECHOES LIGHTING UP THE 88D. AS STATED IN MORNING DISCUSSION WILL KEEP CONTINUED THREAT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH SHORT-TERM AND INTO THE LONG TERM AS MOISTURE REMAINS AVAILABLE AND GENERALLY HARD TO TIME SYSTEMS ROTATING ACROSS. PERSISTENCE THE WAY TO GO WITH TEMPERATURES ALSO. .PUB...NONE.
In the hours before
Special weather statement, Jun 12, 11:59 AM MDT, 3 hours 21 minutes before
COZ058>081-121900- SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO NATIONAL WEATHER SERVICE PUEBLO CO 1159 AM MDT SAT JUN 12 1999 ...THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO... ...SPOTTER ACTIVATION MAY ONCE AGAIN BE NECESSARY TODAY... WEAK DISTURBANCES WILL CONTINUE TO ROTATE THROUGH THE FLOW ALOFT THIS AFTERNOON AND EVENING. THESE WILL COMBINE WITH PLENTIFUL MOISTURE AND UPSLOPE WINDS AT THE SURFACE...TO GENERATE SCATTERED THUNDERSTORMS ONCE AGAIN THIS AFTERNOON. STORMS ARE EXPECTED OVER THE SOUTHEASTERN MOUNTAINS THIS AFTERNOON AND THEN MOVE OFF ONTO THE EASTERN PLAINS BY MID TO LATE AFTERNOON AND CONTINUE INTO THE EVENING. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS WILL LIKELY BE IN THE PIKES PEAK AND COLORADO SPRINGS AREA...AND ALONG THE RATON MESA NEAR TRINIDAD. LARGE HAIL AND STRONG TO DAMAGING WIND GUSTS... WILL BE THE GREATEST THREAT FROM THESE STORMS...IN ADDITION TO BRIEF PERIODS OF HEAVY RAIN AS WELL AS FREQUENT LIGHTNING. THE NATIONAL WEATHER SERVICE IN PUEBLO WOULD APPRECIATE ANY REPORTS FROM ITS SPOTTERS THIS AFTERNOON AND EVENING. 77
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 11, 8:36 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 64 min |
| Jun 11, 9:12 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano | 63 min |
| Jun 12, 4:50 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.